Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 154, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 24, 2006, 1:38 AM MDT for Perkins County, Nebraska. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2006, 1:38 AM MDT (07:38 UTC)
- Expired
- Jun 24, 2006, 2:45 AM MDT
- In force
- 67 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Perkins County, NE
The radar
The North Platte radar (KLNX), 145 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 8:13 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 785 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1938 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 240739
SVRLBF
NEC135-240845-
/O.NEW.KLBF.SV.W.0154.060624T0738Z-060624T0845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
138 AM MDT SAT JUN 24 2006
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PERKINS COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 245 AM MDT
* AT 132 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11
MILES NORTHEAST OF GRANT TO 7 MILES SOUTHEAST OF BIG
SPRINGS...AND MOVING SOUTHEAST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WILD HORSE SPRING BY 155 AM MDT...
MADRID AND GRANT BY 210 AM MDT...
BRANDON BY 220 AM MDT...
ELSIE BY 225 AM MDT...
8 MILES SOUTHWEST OF GRAINTON BY 235 AM MDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4099 10125 4099 10173 4099 10203 4071 10203
4072 10125
$$
CDC1 follow-up statement
000
WWUS53 KLBF 240812
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
313 AM CDT SAT JUN 24 2006
NEC135-240845-
/O.CON.KLBF.SV.W.0154.000000T0000Z-060624T0845Z/
PERKINS NE-
213 AM MDT SAT JUN 24 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM MDT
FOR PERKINS COUNTY...
AT 207 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
HIGHWAY 61 MILE MARKER 60 TO 7 MILES NORTHWEST OF BRANDON...OR ALONG
A LINE EXTENDING FROM GRANT TO 14 MILES SOUTH OF BIG SPRINGS...MOVING
SOUTH AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HIGHWAY 61 MILE MARKER 60 AND BRANDON BY 220 AM MDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4099 10125 4099 10173 4099 10203 4071 10203
4072 10125
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:56 PM MDT, 10 hours 42 minutes earlier.
Area forecast discussion, Jun 23, 2:56 PM MDT, 10 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 356 PM CDT FRI JUN 23 2006 .SHORT TERM... MODELS IN GOOD AGREEMENT IN NEAR TERM. CONVECTION BREAKING OUT IN EASTERN WYOMING AND ALONG THEATA E RIDGE FROM CENTRAL KS INTO CENTRAL NEBRASKA AND ALONG FRONTAL BOUNDARY JUST NORTH OF BORDER. TDS IN LOW TO MID 50S OVER WESTERN PORTIONS OF NEBRASKA. WAVE SEEN IN IR PUSHING INTO NORTHEAST WY. WITH FROPA TONIGHT HAVE LOWERED MINS AND MAX TEMPS SEVERAL DEGREES. UPSLOPE COMPONENT ON SSATURDAY COMBINED WITH NEXT WAVE OUT OF HUDSON BAY LOW TO PROVIDE ANOTHER ROUND OF CONVECTION MAINLY SOUTHWEST ZONES WITH MOISTURE BEING LIMITING FACTOR HAVE EXPANDED PRECIP GRIDS EAST AFTERNOON AND EARLY EVENING. SUNDAY NIGHT INTO MONDAY BOUNDARY HAS MOVED FURTHER SOUTH INTO KS AND HAVE LEFT DRY FOR NOW BUT LOWERED TEMPS SEVERAL DEGREES. .LONG TERM... GULF BLOCKED THROUGH EXTENDED BACKDOOR FRONT TUESDAY WEDNESDAY NOW WORKING WITH LIMITED MOISTURE HAVE REMOVED POPS FROM FORECAST SURFACE BOUNDARY PROGGED TO REMAIN ACROSS CENTRAL NEBRASKA THROUGH THE END OF THE PERIOD. HAVE INTRODUCED SLIGHT CHANCE ON THURSDAY. TEMPERATURES IN THE LOWER 80S WITH LOWS IN THE 50S. && .LBF WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH 549 UNTIL 10 PM CDT (9 PM MDT) WESTERN AND NORTH CENTRAL NEBRASKA. && POWER
Hazardous weather outlook, Jun 23, 2:47 PM MDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 347 PM CDT FRI JUN 23 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-242100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 347 PM CDT FRI JUN 23 2006 /247 PM MDT FRI JUN 23 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A GOOD CHANCE OF SEVERE THUNDERSTORMS ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING AND INTO THE OVERNIGHT HOURS. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE STATE TONIGHT. AT THE SURFACE...SEVERAL BOUNDARIES...SEPARATING DIFFERENT TYPES OF AIR MASSES...WERE LOCATED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. IN ADDITION...MODERATE MOISTURE IN THE ATMOSPHERE WILL BE PRESENT ACROSS THE AREA AS WELL. ALL OF THESE FACTORS WILL COMBINE TO PRODUCE SCATTERED THUNDERSTORMS ACROSS THE AREA THROUGH THE NIGHT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS MAINLY NORTH AND WEST OF A LINE FROM VALENTINE TO NORTH PLATTE TO OGALLALA THROUGH 10 PM CDT...THEN SOUTHEAST OF A LINE FROM VALENTINE TO OGALLALA THROUGH THE REMAINDER OF THE NIGHT. THE STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AT TIMES ACROSS THE AREA. IN ADDITION...REMEMBER THAT LIGHTNING IS ASSOCIATED WITH ALL THUNDERSTORMS...AND IS MORE FREQUENT AND INTENSE WITH SEVERE THUNDERSTORMS. THIS WILL INDEED BE THE CASE THROUGH TONIGHT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN ACTIVE WEATHER PATTERN WILL CONTINUE INTO THE WEEKEND. SEVERAL UPPER LEVEL LOW PRESSURE SYSTEMS WILL MOVE ACROSS THE AREA THROUGH SATURDAY NIGHT. THESE WILL COMBINE WITH FRONTAL BOUNDARIES ACROSS THE AREA TO PRODUCE SCATTERED THUNDERSTORMS. AT THIS TIME...THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS ON SATURDAY. A DRIER WEATHER PATTERN IS EXPECTED TO TAKE SHAPE FOR THE FIRST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JWS
In the hours before
Local storm report, Jun 23, 8:06 PM MDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
906 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM HAIL 10 N BURWELL 41.92N 99.13W
06/23/2006 E1.75 INCH GARFIELD NE EMERGENCY MNGR
HAIL MARBLE TO GOLFBALL COVERING GROUND ACROSS HIGHWAY
11.
&&
HANNONLocal storm report, Jun 23, 8:29 PM MDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
929 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 10 NNE BURWELL 41.91N 99.06W
06/23/2006 M0.75 INCH GARFIELD NE NWS EMPLOYEE
HAILED CONTINUOUSLY FOR 15 MINUTES AT MILE MARKER 103 ON
HIGHWAY 11. ALSO VERY HEAVY RAIN.
&&
HANNONLocal storm report, Jun 23, 10:15 PM MDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1115 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 PM NON-TSTM WND GST 4 W BIG SPRINGS 41.06N 102.15W
06/23/2006 M67 MPH DEUEL NE PUBLIC
&&
SPRINGERLocal storm report, Jun 23, 10:25 PM MDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1125 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 PM TSTM WND GST 2 SE LEWELLEN 41.31N 102.12W
06/23/2006 M60 MPH GARDEN NE DEPT OF HIGHWAYS
DEPARTMENT OF ROADS EQUIPMENT
&&
MASEKLocal storm report, Jun 23, 10:55 PM MDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1155 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 PM TSTM WND GST 3 E NORTH PLATTE 41.13N 100.71W
06/23/2006 M60 MPH LINCOLN NE ASOS
LASTED 10 MINUTES
&&
MASEKLocal storm report, Jun 23, 11:08 PM MDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1208 AM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND GST 3 E NORTH PLATTE 41.13N 100.71W
06/23/2006 M60.00 MPH LINCOLN NE ASOS
LASTED 10 MINUTES
&&
MASEKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:28 PM MDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 47 min |
| Jun 23, 7:10 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Holt | 65 min |
| Jun 23, 7:21 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 54 min |
| Jun 23, 7:50 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 55 min |
| Jun 23, 8:12 PM MDT | Severe Thunderstorm Warning | LBF | Garfield | 63 min |
| Jun 23, 8:43 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
| Jun 23, 9:27 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 63 min |
| Jun 23, 9:36 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 54 min |
| Jun 23, 10:46 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan, Perkins | 59 min |
| Jun 23, 11:08 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 67 min |
| Jun 23, 11:40 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 65 min |
| Jun 24, 12:55 AM MDT | Severe Thunderstorm Warning | LBF | Garden, Keith | 65 min |
| Jun 24, 1:05 AM MDT | Severe Thunderstorm Warning | LBF | Deuel | 55 min |
| Jun 24, 1:17 AM MDT | Severe Thunderstorm Warning | LBF | Garden | 43 min |
| Jun 24, 2:48 AM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 57 min |
| Jun 24, 2:02 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 28 min |
| Jun 24, 3:08 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 67 min |
| Jun 24, 3:31 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 59 min |
| Jun 24, 3:56 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 36 min |
| Jun 24, 4:15 PM MDT | Severe Thunderstorm Warning | LBF | Grant, Hooker, Sheridan | 30 min |
| Jun 24, 5:43 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 62 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.